Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 13, 2022, 5:09 PM CDT for Phillips County, Arkansas; Coahoma County, Quitman County, Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 13, 2022, 5:46 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:25 PM CDT | TSTM WND DMG | Jonestown, MS | WALL COLLAPSED, BRICK DEBRIS BLOWN 30-40 FEET INTO STREET AT THE INTERSECTION OF MAIN ST. AND CHURCH ST. |
| Apr 13, 5:35 PM CDT | TSTM WND GST 69 | Clarksdale, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
775
WFUS54 KMEG 132209 RRA
TORMEG
ARC107-MSC027-119-132300-
/O.NEW.KMEG.TO.W.0038.220413T2209Z-220413T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
509 PM CDT Wed Apr 13 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southern Phillips County in eastern Arkansas...
Coahoma County in northwestern Mississippi...
West central Quitman County in northwestern Mississippi...
* Until 600 PM CDT.
* At 509 PM CDT, a severe thunderstorm producing a tornado was
located over Trusten Holder WMA, or 9 miles northeast of Pea Ridge,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarksdale, Jonestown, Friars Point, Crumrod, Kings, Sherard,
Coahoma, Lyon, Mellwood, Rena Lara, Mosby Spur, Ferguson, Rudyard,
Hopson, Bobo, Barksdale, Green Grove, Hillhouse, Beverly and
Sabino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3413 9111 3413 9110 3414 9109 3414 9108
3415 9109 3416 9108 3445 9053 3421 9037
3410 9066 3412 9066 3412 9112
TIME...MOT...LOC 2209Z 240DEG 45KT 3400 9120
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KRM1 follow-up statement
567
WWUS54 KMEG 132246
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
546 PM CDT Wed Apr 13 2022
ARC107-MSC027-119-132255-
/O.CAN.KMEG.TO.W.0038.000000T0000Z-220413T2300Z/
Phillips AR-Coahoma MS-Quitman MS-
546 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR SOUTHERN PHILLIPS...COAHOMA AND WEST
CENTRAL QUITMAN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for eastern
Arkansas...and northwestern Mississippi.
LAT...LON 3413 9111 3413 9110 3414 9109 3414 9108
3415 9109 3416 9108 3445 9053 3421 9037
3410 9066 3412 9066 3412 9112
TIME...MOT...LOC 2241Z 240DEG 45KT 3423 9072
$$
KRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:36 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 13, 4:36 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
436 PM CDT Wed Apr 13 2022
.DISCUSSION...
...Severe weather outbreak ongoing and will continue into the evening...
A line of severe thunderstorms will continue to move across the
Midsouth for the rest of this afternoon and evening. Tornadoes,
damaging winds, large hail, and heavy rain are all possible with
these storms. Steady rain will linger for a few hours after the
initial line of storms. A cold front over central Arkansas will
quickly move across the Midsouth this evening ending the showers
and thunderstorms from west to east. Gusty northwest winds will
follow the front this evening, tapering off after midnight.
High pressure will provide dry and seasonal conditions Thursday
and Friday. A reinforcing cold front will become stationary over
the southern part of the forecast area this weekend. There will
be chances of showers and thunderstorms this weekend with the best
chance to the south. The frontal boundary will move south and
east of the area by early next week while dry high pressure builds
in from the northwest.
SWC
&&
.AVIATION...
Most areas across the Mid-South are dry right now, however, there
is a small area of showers just west of Memphis. And a large line
of storms to the west of that, currently in central Arkansas. The
line will begin to move through the area in the next couple of
hours. Winds will pickup even more and there will be
thunderstorms. Wind shear may be an issue at all sites, however,
think this is related to thunderstorms, so not in the TAFs.
Ceilings will lower to MVFR category, yet visibility will lower to
IFR. Winds will shift toward the north after the storms move
through. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Flood Watch until midnight CDT tonight for Clay-Craighead-Greene-
Mississippi.
MO...Wind Advisory until 1 AM CDT Thursday for Dunklin-Pemiscot.
Flood Watch until midnight CDT tonight for Dunklin-Pemiscot.
MS...Wind Advisory until 1 AM CDT Thursday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 1 AM CDT Thursday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Flood Watch until midnight CDT tonight for Benton TN-Carroll-
Dyer-Gibson-Henry-Lake-Obion-Weakley.
&&Hazardous weather outlook, Apr 13, 3:52 AM CDT, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 352 AM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 352 AM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A significant severe weather outbreak is expected across the entire Mid-South this afternoon and evening. Tornadoes, including some potentially strong tornadoes, very large hail and damaging winds are all possible. Heavy rainfall and flash flooding will also be possible. A Flood Watch remains in effect for northern portions of the Mid- South into this evening. A Wind Advisory is in effect through tonight across the entire Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to perhaps severe thunderstorms may be possible Friday night across portions of East Arkansas and North Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening in support of severe weather operations.
In the hours before
Local storm report, Apr 13, 4:18 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD WEST MEMPHIS 35.15N 90.18W
04/13/2022 CRITTENDEN AR PUBLIC
&&
KRDLocal storm report, Apr 13, 4:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 WNW UNION CITY 36.43N 89.08W
04/13/2022 OBION TN EMERGENCY MNGR
MULTIPLE TREES DOWN, A COUPLE ON HOUSES.
&&
KRDLocal storm report, Apr 13, 4:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD MARIANNA 34.77N 90.77W
04/13/2022 LEE AR TRAINED SPOTTER
INTERSECTION OF ARKANSAS 1 AND US HWY 79
FLOODED WITH APPROXIMATELY 12-16 INCHES OF
WATER.
&&
TLSJRLocal storm report, Apr 13, 4:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 ENE LEPANTO 35.62N 90.29W
04/13/2022 POINSETT AR LAW ENFORCEMENT
POWER POLES DOWN ON HWY 14 AT
MISSISSIPPI/POINSETT COUNTY LINE.
&&
KRDLocal storm report, Apr 13, 4:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD 2 NNE ATOKA 35.47N 89.76W
04/13/2022 TIPTON TN LAW ENFORCEMENT
NORTHBOUND LANES OF HWY 51 BETWEEN ATOKA AND
BRIGHTON CLOSED DUE TO FLOODING.
&&
KRDLocal storm report, Apr 13, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSW THREE WAY 35.68N 90.26W
04/13/2022 MISSISSIPPI AR EMERGENCY MNGR
OLD MS COUNTY SCHOOL BUILDING DAMAGED.
&&
KRDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:18 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 27 min |
| Apr 13, 1:39 PM CDT | Special Weather Statement | MEG | St. Francis | 36 min |
| Apr 13, 1:46 PM CDT | Special Weather Statement | MEG | Greene | 29 min |
| Apr 13, 2:13 PM CDT | Special Weather Statement | MEG | Craighead, Cross, Mississippi, Poinsett | 32 min |
| Apr 13, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 21 min |
| Apr 13, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Mississippi, Poinsett | 36 min |
| Apr 13, 2:42 PM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi | 33 min |
| Apr 13, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 44 min |
| Apr 13, 2:51 PM CDT | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 24 min |
| Apr 13, 3:08 PM CDT | Tornado Warning | MEG | Mississippi | 25 min |
| Apr 13, 3:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| Apr 13, 3:20 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 40 min |
| Apr 13, 3:25 PM CDT | Tornado Warning | MEG | Crittenden | 50 min |
| Apr 13, 3:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 44 min |
| Apr 13, 3:43 PM CDT | Areal Flood Advisory | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 3 hr |
| Apr 13, 3:53 PM CDT | Areal Flood Advisory | MEG | Crittenden | 3 hr |
| Apr 13, 4:00 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 45 min |
| Apr 13, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 52 min |
| Apr 13, 4:34 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 41 min |
| Apr 13, 4:37 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 4 hr |
| Apr 13, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 47 min |
| Apr 13, 5:09 PM CDT | Tornado Warning | MEG | Phillips | 51 min |
| Apr 13, 6:03 PM CDT | Areal Flood Advisory | MEG | Lee | 3 hr |
| Apr 13, 9:58 AM CDT | River Flood Warning | MEG | Monroe | 28 hr |
| Apr 13, 10:01 AM CDT | River Flood Warning | MEG | Monroe | 28 hr |
| Apr 13, 5:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 44 min |
| Apr 13, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 47 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more | 43 min |
| Apr 13, 5:48 PM CDT | Tornado Warning | MEG | Benton, Marshall, Tippah | 42 min |
| Apr 13, 5:58 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Apr 13, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 39 min |
| Apr 13, 6:07 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 3 hr |
| Apr 13, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 52 min |
| Apr 13, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 41 min |
| Apr 13, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tippah, Union and 1 more | 39 min |
| Apr 13, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 53 min |
| Apr 13, 6:58 PM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Lafayette, Marshall, Panola, Prentiss and 2 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2022Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.